Case Report of International Journal of Case Reports
A Rare Case of Pantoprazole Induced Anaphylactic Shock
Indranil Das, Dolly Yadav, Annu Yadav
Emergency Medicine Department, VPS ROCKLAND Hospital, IMT Manesar, Haryana
INTRODUCTION: Pantoprazole,a drug from the proton pump inhibitors group (PPI), is widely used for gastroesophageal disease and peptic ulcer . PPI’s act on H+/K+-ATPase pump,the process needed for gastric acid secretion 1. Drug induced hypersensitivity is an immune mediated reaction. Drug hypersensitivity reactions are commonly encountered in clinical practice1.
OBJECTIVE: The objective of reporting this case is to show that anaphylaxis reaction may occur with tablet pantoprazole.
CASE SUMMARY: A 40 year old female reported to emergency department in hemodynamically unstable condition, with a history of loose stool, vomiting, spasmodic abdomen pain, redness all over the body after approximate 1 and half hour back after ingestion of tablet pantoprazole 40mg .
Keywords: Anaphylaxis, Shock, Pantoprazole
How to cite this article:
Indranil Das, Dolly Yadav, Annu Yadav. A Rare Case of Pantoprazole Induced Anaphylactic Shock. International Journal of Case Reports, 2018 3:33.
1. Sobrevia Elfau MT, Garcés Sotillos M, Ferrer Clavería L, Segura Arazuri N, Monzón Ballarin S, Colás Sanz C. Study of cross-reactivity between proton pump inhibitors. J Investig Allergol Clin Immunol. 2010;20(2):157–161.
2. Haeney MR. Angioedema and urticaria associated with omeprazole. BMJ. 1992;305:870
3. Bowlby HA, Dickens GR. Angioedema and urticaria associated with omeprazole confirmed by drug rechallenge. Pharmacotherapy. 1994;14:119–122.
4. PP Gupta ,Rabin Bhandari, D R Mishra ,K k Agarwal, R Bhandari. Anaphylactic reactions due to pantoprazole: case report of two cases 2018; 11: 125–127.( Pub Med ).
5. Untersmayr E. Acid suppression therapy and allergic reactions. Allergo J Int. 2015;24(8):303–311.
6. Kollmeier AP, Eddleston J, Zuraw BL, Christiansen SC. Recurrent idiopathic anaphylaxis linked to pantoprazole. J Allergy Clin Immunol. 2004;113(2):S310.
7. Lai HC, Hsu SW, Lu CH, et al. Anaphylaxis to pantoprazole during general anesthesia. J Anesth. 2011;25(4):606–608.
This work and its PDF file(s) are licensed under a Creative Commons Attribution-NonCommercial 4.0 International License.